Jump to content
CrazyBoards.org

pdoc wants to put me on lithium


Recommended Posts

;) I just had a visit w/ my pdoc and I have had a return of my depression. I was having suicidal :) thoughts :cussing: so he put me on wellbutrin-reluctantly. He was afraid it would aggravate depressions evil twin. He has been hearing alot that people who are BP should not be put on an AD and he recommended lithium. Itold him that scared me. Lithium sounds like craaazzzzyyy to me. Plus it makes you gain weight, and I've already gained 15-20 lbs. on seroquel. The last thing i need or want is to gain more weight. That would really be depressing.

I know this sounds like a med post, but I wanted to get BP2 input if anyone has taken it and w/ what combo of meds. and did it make you gain weight. I have been experencing more agitation and irritability along with the despondency, withdrawal, and "I just want a pillow and a blanket and leave me alone". I had (about 2 months ago) constant thoughts about cutting myself, which I have never had before. Finally, one day, I cut my wrist w/ the same razor I use to shave-just left ugly red scratches. I had no intentions on killing myself-I just wanted to feel something else. I have never told anyone this because I was ashamed and angry w/ myself for doing it.

I guess it's time to make that appt. w/ my tdoc I havent' seen in months because I was "too busy". When really I just dont' want to talk to her. Like I have been running away from my illness, which being a teacher, is not a convenient illness to have. My pdoc was really surprised I made it through the whole year without freaking out.

Don't really know where I'm going w/ this. I guess I just had to get it out. mel

Link to comment
Share on other sites

Go ahead and do what's best for you. The worst case scenario is that you have to find something else. You can handle it.Your feelings are totally valid. I've been in the shitter for weeks and though I'd love lithium I have other health problems that kind of interfere with my ability to take it. It may work wonders for you. I know how you feel. Take it one step at a time. I'm bpII and could barely get up this morning. Try what you need to to get better.

heres' hoping...

lilie

Link to comment
Share on other sites

Okay, call me crazy (ha-ha!), but I keep getting these spam e-mails for Big and Beautiful clothes, online dating services, diet programs. I'm really starting to get a complex. It's like they know....

mel ;)

Link to comment
Share on other sites

I sense this has a lot to do with liability on behalf of the pdoc... Mania results in homicide more than depression does. Hence double the pleasure, double the lawsuits of a depression-induced suicide. Then again, I'm just a conspiracy theorist, albeit one who's repeatedly been told by others, "well, it's not paranoid if they actually ARE out to get you...".

In any event, the second my pdoc heard I had been hypomanic (4/05-10/05) and then slipped into a depression as a prelude to my first "MS" attack, that was an immediate BP-II diagnosis. She then offered me two options: lithium and Depakote.

Me: "O RLY?"

Let's see, Depakote screws up your liver (a no-no since I was on Cymbalta at the time and had no intention of quitting), and lithium can often precipitate severe hypothyroidism (already guilty as charged).

Finally I'd convinced the woman to put me on Lamictal, aka lamotrigine, which is apparenetly teh hawt for depression-predominant BPII - it's a good mood stabilizer, and a decent AD on top of that. So it might be enough for you - And if not, really, if your depression is predominant, and Lamictal isn't enough to stave it off (if you decide Lamictal is right for you), then ask to be put back on an AD.

Personally, I'm BPII and on significant doses of 2 ADs (Cymbalta-SSNRI, Remeron-5HT3 blocker) and very low doses of another (trazodone, partial SSRI/partial 5HT3 blocker). And Lamictal atop that. Oh yes, and Provigil, another BP no-no, since I can't wake up at a time society deems appropriate.

There are some days I have enough sand to form my own little beach in my apartment, but overall I'm fine, and most of my mood depends on the environment, and not my wacky neurobiology.

if you have all the illness (or meds) in the world, it cancels out,

--herrfous

Link to comment
Share on other sites

Hi mel,

I am BP2 and have taken lithium for a year and a half, with all kinds of things, most recently the combo you see below. I had an episode of suicidal ideation and first-time "practice" cutting, much like yours, but my lithium levels were on the low side at the time.

Weight gain has been small, five pounds or less. It's really good for agitation and, at higher doses, for suicidal thoughts. It can leave me a little flat and detached, but then we decrease the dose.

On the whole, I like it.

Good luck,

sg

Link to comment
Share on other sites

im taking lithium and wellbutrin xl. i was on 600om lithium until last thursday when pdoc increased it to 900mg. the wellbutrin is only 150mg so thats on the low end as well.

i was doing great for about 10 days when first adding the WB to the 600mg lithium. but then i got all racy so pdoc upped the lithium to 900mg. im still waiting for it to calm my ass down as i went from racy to raging in a matter of days.

now im just depressed. feeling 'what the fuck is wrong with me' from my rage attacks.

btw, the lithium at 600mg didnt make me gain any weight. adding the WB at 150mg, and i started losing weight. dont know whats gonna happen now since increasing the lithium.

im having a hard time getting the wellbutrin rx filled. insurance companys wanting pdoc to jump thru hoops. if i cant get it filled, im quitting both the WB and the lith. fuck this...

Link to comment
Share on other sites

you never know what your reaction will be. sure you have your trembly, spotty, overweight zombie horror tales. but i think many tolerate it very well.

my pdoc raised me to 1200 mg lithium. i'm not even thirsty. no side effects. it's always been that way. i don't know why.

good luck,

7

Link to comment
Share on other sites

Go ahead and do what's best for you.

... and see if that coincides with what's best for your doctor. nah, kidding, as with any medication, you can't really decide anything about it till you eat it and see what it does. just remember to do your blood tests so you don't become toxic and all that. as far as MY experience w/ lithium for 3.5 years - best thing about it was when i dumped it in favor of lamictal, another mood stabilizer.

i believe this brings this thread at 58.9% pro lithium, 45% con and 4.something something undecided. draw the line and sign your life away here ..............

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...